MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-10.0-SC-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unspecified procedure, the micropuncture transitionless stiffened cannula access set catheter broke in half.The physician was able to retrieve both pieces of the catheter after awhile of manipulation.A vascular surgeon was called in to see the patient.After holding pressure to the groin, the physician was able to continue with the procedure.The patient remained overnight for observation due to this occurrence.Additional information regarding event details and patient outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a photographic inspection of the device were conducted during the investigation.The inspection of the returned photograph confirmed that the device broke into two pieces.The complaint device itself was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a photographic inspection of the device were conducted during the investigation.The inspection of the returned photograph confirmed that the device broke into two pieces.The complaint device itself was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7289102
Report Number1820334-2018-00448
Device Sequence Number1328239
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)210103(10)8485348
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-10.0-SC-SST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date05/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;